Alert archive / New Mexico / Flash Flood Warnings in 2005
Flash Flood Warning 3, NWS Albuquerque, NM
NWS Albuquerque, NM issued this flash flood warning at Jun 26, 2005, 3:20 PM MDT for Mora County, New Mexico. It was in force for 3 hr. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 26, 2005, 3:20 PM MDT (21:20 UTC)
- Expired
- Jun 26, 2005, 6:15 PM MDT
- In force
- 3 hr
- Issued by
- NWS Albuquerque, NM
- Area
- Counties, with a storm outline in the text
County Mora County, NM
The radar
The Albuquerque radar (KABX), 182 km from the middle of the area, began a volume at 21:20 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Albuquerq/Krtlnd, NM (KABQ), launched 12:00Z, 9.3 hours before the alert went out and 172 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 437 J/kg
- Mixed-layer CIN
- -176 J/kg
- Mixed-layer LCL
- 1623 m above ground
- 0-6 km bulk shear
- 44 kt
- 0-1 km storm-relative helicity
- 87 m²/s²
- 0-3 km storm-relative helicity
- 112 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.2
The text
As transmitted, in the capitals the NWS used until 2016.
000 WGUS55 KABQ 262121 FFWABQ NMC033-270015- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE ALBUQUERQUE NM 320 PM MDT SUN JUN 26 2005 THE NATIONAL WEATHER SERVICE IN ALBUQUERQUE HAS ISSUED A * FLASH FLOOD WARNING FOR... WESTERN MORA COUNTY IN NORTHEAST NEW MEXICO * UNTIL 615 PM MDT * AT 313 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED VERY HEAVY RAIN FROM THUNDERSTORMS 7 MILES SOUTH OF OCATE...OR ABOUT 16 MILES NORTHEAST OF MORA. THE STORMS PRODUCING VERY HEAVY RAIN WERE NEARLY STATIONARY. TWO TO THREE INCHES OF RAIN MAY HAVE ALREADY FALLEN WITH ANOTHER INCH OR TWO POSSIBLE THROUGH 600 PM MDT. DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROADWAY. MANY FLASH FLOOD DEATHS OCCUR IN AUTOMOBILES. LAT...LON 3596 10534 3597 10486 3620 10490 3621 10534 $$ 40
3 follow-up statements
000
WGUS75 KABQ 262211
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
409 PM MDT SUN JUN 26 2005
NMC033-270015-
MORA-
409 PM MDT SUN JUN 26 2005
...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL MORA COUNTY
UNTIL 615 PM MDT...
AT 406 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A THUNDERSTORM PRODUCING VERY HEAVY RAIN. THIS STORM WAS
LOCATED 13 MILES SOUTHEAST OF OCATE...OR ABOUT 9 MILES NORTHWEST OF
WAGON MOUND....MOVING NORTHEAST AT 30 MPH.
WATCH FOR HEAVY RAIN AND FLASH FLOODING EAST OF OCATE AND OJO FELIZE
THROUGH I-25 NORTH OF WAGON MOUND. VERY HEAVY RAIN AND COPIOUS HAIL
WILL MAKE DRAINAGE AND DRIVING DIFFICULT ON I-25.
* LOCATIONS IMPACTED INCLUDE...
EL TURQUILLO...
GUADALUPITA...
LUCEROS...
OJO FELIZ...
RAINSVILLE...
LAT...LON 3596 10534 3589 10487 3600 10478 3605 10454
3620 10453 3621 10534
$$
44000
WGUS75 KABQ 262244
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
441 PM MDT SUN JUN 26 2005
NMC033-270015-
MORA-
441 PM MDT SUN JUN 26 2005
...THE FLASH FLOOD WARNING REMAINS IN EFFECT FOR CENTRAL MORA COUNTY
UNTIL 615 PM MDT...
AT 436 PM MDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
NEW LINE OF THUNDERSTORMS PRODUCING MORE HEAVY RAIN FROM GUADALUPITA
SOUTHWARD THROUGH RAINSVILLE. THESE STORMS WERE MOVING THROUGH AN
AREA THAT RECEIVED HEAVY RAIN WITHIN THE LAST 2 HOURS. OTHER FLASH
FLOODING MAY BE OCCURING FROM STRONG THUNDERSTORMS THAT RECENTLY
CROSSED NORTH CENTRAL MORA COUNTY JUST WEST OF WAGON MOUND AND I-25.
* LOCATIONS IMPACTED INCLUDE...
EL TURQUILLO...
GUADALUPITA...
LUCEROS...
OJO FELIZ...
RAINSVILLE...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THAT ADDITIONAL
THUNDERSTORMS WERE DEVELOPING ACROSS THE WARNED AREA. VERY HEAVY
RAINFALL FROM THESE STORMS WILL PRODUCE FLASH FLOODING.
LAT...LON 3596 10534 3589 10487 3600 10478 3604 10473
3620 10469 3621 10534
$$
44000
WGUS75 KABQ 270014 RRA
FFSABQ
FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
615 PM MDT SUN JUN 26 2005
NMC033-270024-
MORA-
615 PM MDT SUN JUN 26 2005
...THE FLASH FLOOD WARNING HAS EXPIRED FOR CENTRAL MORA COUNTY...
NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED THE RAINFALL WAS
ENDING ACROSS THE WARNED AREA...AND THE FLASH FLOOD THREAT WAS
DIMINISHING. SOME MINOR FLOODING MAY CONTINUE...BUT THE THREAT FOR
FLASH FLOODING IS ENDING. THUS...THE FLASH FLOOD WARNING HAS BEEN
ALLOWED TO EXPIRE.
LAT...LON 3596 10534 3589 10487 3600 10478 3604 10473
3620 10469 3621 10534
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Albuquerque, NM wrote its last area forecast discussion before this flash flood warning went out at Jun 26, 1:53 PM MDT, 1 hour 27 minutes earlier.
Area forecast discussion, Jun 26, 1:53 PM MDT, 1 hour 27 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ALBUQUERQUE NM 153 PM MDT SUN JUN 26 2005 .DISCUSSION...MAIN FORECAST CHALLENGE FOR THE UPCOMING WEEK WILL CONTINUE TO BE LOCATION AND EXTENT OF ANY CONVECTION. ELONGATED RIDGE AXIS ORIENTED SW TO NE OVER FAR SE NM THIS PM WHILE A STORM MOVES RAPIDLY NE INTO WYOMING. UPPER HIGH WILL STRENGTHEN AND TAKE ON A MORE OVAL SHAPE CENTERED OVER SRN NM EARLY THIS WEEK. THEN IT WILL SHIFT SLIGHTLY S LATER IN THE WEEK AS A COUPLE OF WEAK SHORT WAVE TROUGHS PASS TO THE N. OVERALL A DRIER AND VERY WARM WEEK COMING UP. CONVECTION FIRING AGAIN ACROSS CNTRL INTO ERN ZONES THIS PM AND LOOKS TO BE AN ACTIVE LATE PM AND EVE OVER THE ERN HALF OF THE FORECAST AREA. ISOLATED SEVERE WEATHER POSSIBLE. THINGS QUIET DOWN ON MON AS RIDGE BUILDS...WARMING TEMPS AT THE SURFACE AND ALOFT. BATTLE ON MON WILL BE BETWEEN THE WARMER AIR ALOFT AND SOME LINGERING LOW AND MID LEVEL MOISTURE. MODELS SHOW DECENT INSTABILITY AS WELL. WILL THUS KEEP ISOLATED POPS FOR THE MOUNTAINS INTO THE NE FOR THE PM AND JUST THE EARLY EVE. WILL KEEP TUE DRY DESPITE NAM MODEL STILL TRYING TO GENERATE ISOLATED CONVECTION ALONG THE E SLOPES OF CNTRL AND NW MOUNTAINS IN THE PM AND NIGHT. MODELS STILL HOLDING ON TO SOME INSTABILITY AND MID LEVEL MOISTURE ON TUE DESPITE STRONG HIGH PRESSURE. RIDGE SHIFTS S A BIT FROM WED ON AS A COUPLE OF SHORT WAVE TROUGHS PASS BY TO OUR N. THIS WILL ALLOW A SLIGHT CHANCE OF A SHOWER OR STORM OVER THE NC OR NE ZONES. RIGHT NOW CURRENT TIMING LOOKS TO BE WED AND FRI. WILL KEEP THE START OF THE HOLIDAY WEEKEND DRY. CHJ && .PRELIMINARY POINT TEMPS/POPS... FARMINGTON...................... 55 92 56 94 / 0 0 0 0 GALLUP.......................... 48 87 49 89 / 0 0 0 0 GRANTS.......................... 50 87 51 90 / 0 0 0 0 GLENWOOD........................ 53 93 56 97 / 0 0 0 0 CHAMA........................... 43 80 43 83 / 20 10 10 0 LOS ALAMOS...................... 53 85 55 88 / 20 0 0 0 RED RIVER....................... 41 75 41 80 / 20 20 20 0 TAOS............................ 49 85 50 88 / 20 10 10 0 SANTA FE........................ 52 87 54 91 / 20 0 0 0 SANTA FE AIRPORT................ 54 89 56 92 / 20 0 0 0 ESPANOLA........................ 53 93 55 96 / 20 0 0 0 ALBUQUERQUE HEIGHTS............. 63 92 65 95 / 10 0 0 0 ALBUQUERQUE VALLEY.............. 59 93 60 96 / 10 0 0 0 ALBUQUERQUE FOOTHILLS........... 61 92 62 95 / 10 10 10 0 ALBUQUERQUE WEST MESA........... 62 95 63 98 / 10 0 0 0 SOCORRO......................... 62 93 63 97 / 10 0 0 0 SANDIA PARK/CEDAR CREST......... 53 85 55 88 / 10 10 10 0 MORIARTY/ESTANCIA............... 50 89 50 92 / 20 0 0 0 CARRIZOZO....................... 59 93 61 96 / 10 0 0 0 RUIDOSO......................... 54 84 55 87 / 20 10 10 0 RATON........................... 49 89 51 92 / 20 10 10 0 LAS VEGAS....................... 51 87 53 90 / 30 10 10 0 ROY............................. 56 87 58 90 / 30 10 10 0 CLAYTON......................... 60 93 62 96 / 30 10 10 0 SANTA ROSA...................... 60 93 61 97 / 30 0 0 0 TUCUMCARI....................... 64 97 67 101 / 30 0 0 0 FORT SUMNER..................... 63 94 66 98 / 20 0 0 0 CLOVIS.......................... 62 95 65 99 / 20 0 0 0 PORTALES........................ 62 96 66 100 / 20 0 0 0 ROSWELL......................... 67 98 68 102 / 10 0 0 0 && .ABQ WATCHES/WARNINGS/ADVISORIES... NONE. && 40
Hazardous weather outlook, Jun 26, 6:00 AM MDT, 9 hours 20 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE ALBUQUERQUE NM 600 AM MDT SUN JUN 26 2005 NMZ001>021-026-271200- CAPITAN/NORTHERN SACRAMENTO MOUNTAINS- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CHAVES COUNTY PLAINS- CONCHAS LAKE/GUADALUPE COUNTY-CURRY COUNTY-DE BACA COUNTY- FAR NORTHEAST PLAINS-GUADALUPE MOUNTAINS OF CHAVES COUNTY- HARDING COUNTY-LINCOLN COUNTY HIGH PLAINS/HONDO VALLEY- LOWER RIO GRANDE VALLEY- MIDDLE RIO GRANDE VALLEY/ALBUQUERQUE METRO AREA-NORTHEAST HIGHLANDS- NORTHWEST MOUNTAINS INCLUDING JEMEZ-NORTHWEST PLATEAU-QUAY COUNTY- ROOSEVELT COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS- SOUTHWEST MOUNTAINS/UPPER GILA REGION-UPPER RIO GRANDE VALLEY- WEST CENTRAL MOUNTAINS- 554 AM MDT SUN JUN 26 2005 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL NEW MEXICO. .DAY ONE...TODAY SEVERE THUNDERSTORMS ARE NOT EXPECTED TODAY AND TONIGHT. HOWEVER...GUSTY MICROBURST WINDS OF 40 TO 50 MPH COULD OCCUR NEAR THUNDERSTORMS. MOST OF THE THUNDERSTORMS WILL DEVELOP ACROSS THE EASTERN HALF OF THE STATE WHILE A FEW STRONG STORMS MAY DEVELOP ACROSS THE NORTHWEST PLATEAU. .DAYS TWO THROUGH SEVEN... NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME. HOWEVER...WEATHER CAN CHANGE VERY RAPIDLY. ALWAYS USE THE LATEST FORECASTS... WATCHES AND WARNINGS FOR PLANNING PURPOSES. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS NOT ANTICIPATED. 49
In the hours before
Special weather statement, Jun 26, 1:49 PM MDT, 1 hour 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 149 PM MDT SUN JUN 26 2005 NMZ002>008-010>013-270300- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY-FAR NORTHEAST PLAINS-HARDING COUNTY-NORTHEAST HIGHLANDS-NORTHWEST MOUNTAINS INCLUDING JEMEZ-QUAY COUNTY-SANDIA/MANZANO MOUNTAINS-SANGRE DE CRISTO MOUNTAINS-UPPER RIO GRANDE VALLEY-WEST CENTRAL MOUNTAINS- 149 PM MDT SUN JUN 26 2005 ...SEVERE THUNDERSTORM WATCH IN EFFECT UNTIL 900 PM MDT SUNDAY EVENING... THE NATIONAL WEATHER SERVICE HAS ISSUED SEVERE THUNDERSTORM WATCH 530 IN EFFECT UNTIL 900 PM MDT SUNDAY EVENING FOR THE FOLLOWING AREAS IN NORTH AND CENTRAL NEW MEXICO THIS WATCH INCLUDES 12 COUNTIES COLFAX GUADALUPE HARDING LOS ALAMOS MORA QUAY SAN MIGUEL SANDOVAL SANTA FE TAOS TORRANCE UNION A SEVERE THUNDERSTORM WATCH MEANS THAT SEVERE THUNDERSTORMS CAPABLE OF PRODUCING LARGE HAIL AND DAMAGING WINDS WILL BE POSSIBLE WITHIN THE WATCH AREA. REMAIN ALERT AND CONTINUE TO LISTEN TO NOAA WEATHER RADIO OR YOUR LOCAL COMMERICAL RADIO OR TELEVISION OUTLETS FOR LATEST STATEMENTS AND POSSIBLE WARNINGS FOR YOUR LOCATION. 44
Special weather statement, Jun 26, 2:49 PM MDT, 31 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE ALBUQUERQUE NM 249 PM MDT SUN JUN 26 2005 NMZ005-011-012-262145- CENTRAL HIGH PLAINS/ESTANCIA VALLEY-CONCHAS LAKE/GUADALUPE COUNTY- NORTHEAST HIGHLANDS- 249 PM MDT SUN JUN 26 2005 AN AREA OF STRONG THUNDERSTORMS WILL CONTINUE ACROSS TORRANCE... GUADALUPE...SAN MIGUEL...AND MORA COUNTIES. THIS ACTIVITY WILL DRIFT TO THE EAST NORTHEAST AT 15 TO 20 MPH. THESE STORMS WILL CONTAIN MODERATE TO HEAVY DOWNPOURS OF RAIN...MARGINALLY SEVERE HAIL OF AROUND THREE QUARTERS OF AN INCH...WIND GUSTS OF UP TO 55 MPH...AND DANGEROUS CLOUD TO GROUND LIGHTNING. 16
Local storm report, Jun 26, 3:19 PM MDT, 1 minute before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE ALBUQUERQUE NM
319 PM MDT SUN JUN 26 2005
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0125 PM HAIL 13 WSW JEMEZ SPRINGS 35.70N 106.90W
06/26/2005 1.75 INCH SANDOVAL NM TRAINED SPOTTER
ALONG HIGHWAY 550 BETWEEN MILE MARKERS 36 AND 40.
&&
JAMThe office that day
Everything else NWS Albuquerque, NM issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 26, 1:05 PM MDT | Severe Thunderstorm Warning | ABQ | Sandoval | 60 min |
| Jun 26, 3:02 PM MDT | Severe Thunderstorm Warning | ABQ | San Miguel | 59 min |
| Jun 26, 3:18 PM MDT | Flash Flood Warning | ABQ | Torrance | 3 hr |
| Jun 26, 3:31 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe, Torrance | 59 min |
| Jun 26, 3:35 PM MDT | Flash Flood Warning | ABQ | San Miguel | 3 hr |
| Jun 26, 3:36 PM MDT | Severe Thunderstorm Warning | ABQ | Mora | 54 min |
| Jun 26, 4:29 PM MDT | Severe Thunderstorm Warning | ABQ | Guadalupe | 48 min |
| Jun 26, 5:30 PM MDT | Severe Thunderstorm Warning | ABQ | Lincoln | 60 min |
Nearby
Flash Flood Warnings in New Mexico, 2005Every flash flood warning in 2005
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.